Schizophrenia.com

I haven't always been sick and that makes this harder


#1

Diagnosed in 2012. But, the experience began in 2009. I was struck by lightning in 2006 and I guess that is when it all began. My body progressively became sicker and sicker. I began losing time and in that, I had become an epileptic. But suddenly in 2010, I heard a voice speaking to me as if he were speaking directly into my ear. I heard, my name is Joshua. I thought we’ll alrighty then. But right after this, I began feeling very strange sensations. It felt as if an insect was boring it’s way into my body from the top of my head with very vigorous determination. Then I suddenly felt an intense heat in my lungs. I felt and heard a pop, then suddenly I gasped in a deep breath of air. I had been a 1 pack a day smoker for about thirty years. I never picked up a cigarette again. Honestly, I thought I was miraculously being healed as the name Yoshua is Hebrew for Jesus. I could not make any sense out of " the boring insect". But, I just thought that it was something I could not explain but at the same time I trusted the voice I had heard and simply pushed these sensations to the side. After what felt as if the insect had broken through my skull, I began to feel the sensation of an electrical current coming out of my body, remember I was struck by lightning and the doctors said there had been no exit point. I began shocking people I touched as if I were carrying static electricity. After this I developed a severe case of diarrhea for three months for no apparent reason. Doctors could not determine why this was happening to me. But at the same time, I was feeling what felt like insects crawling around inside of my body. At one point on one particular day at work a huge fly flew in the door and began deliberately flying at my body, hitting me and continued to do this for about two minutes. My coworker looked at me and said, " that fly doesn’t like you". I thought to myself, well at least someone else sees it. Which helped because I was beginning to think that I was having a serious mental health issue, which I had never had.
Symptoms progressed as I saw and felt more and more insects. My husband insisted that we seek help so we went and had neuropsychological testing done, as my neurologist suggested. The tests indicated that I had developed schizophrenia as a result of post traumatic stress. The psychiatrist diagnosed " Tactile Schizophrenia ". My employer forced me into retirement in which they agreed to give me full retirement benefits as the lightning struck me while I was at work. Over the years the symptoms have progressed to feeling hands touching the inside of my body as if they are / were removing things from within my body. It is very painful. But, once again the pain was determined to be due to nerve damage related to the lightning strike. Now my life has come to the point where I cannot function in society. I am always sick on the couch or in bed with pain medication for the neuropathic pain. But as I previously said, the pain feels like something that is being inflicted upon me by the hands. I haven’t heard anymore voices. I am so desperate. I’m sorry but I cannot understand any of this. I think to myself how could the doctors possibly be right because this feels so real, while at the same time I am thinking how could they be wrong because this couldn’t be real. Needless to say, I am deeply disturbed and confused and my only desire in this life is to feel normal again.


#2

umm…meds? Sounds like a pretty hot hell youre in. I dont know as much about schizophrenia due to nerve damage, but antipsychotics can really help most of us.

Take care and good luck.


#3

well of course its not real lol its like a dream. the brain can create anything he want and the hand touching the inside of your body well i think thats a metaphor created by your brain to tell you that you have nerve damage. the brain is really stupid its trying to help you but its only hurting you…so good luck and ill pray for you


#4

So far we have tried Seroquel and Cymbalta with Abilify. The meds made me sleep constantly but the feeling stayed. The meds simply made me not care about what I felt. So far, I have had no relief from the feelings sense onset.


#5

Try more meds. It takes a while to find the right ones.


#6

From the few and weak tactile hallucinations I experience, I sympathize with your situation!

I really hope that with support you can find something that works to help you to regain peace of mind and stop the pain!

My prayers are with you.


#7

I have decided to talk to my doc about new meds. Thank you for caring enough to offer suggestions.


#8

Welcome to the forum. I hope that you find some relief soon.


#9

This is my primitive way of dealing with tactile sensations, try to rub the area where you feel pain to distort the signal of your nerves.

I hope you find relief. I’m on risperidone which helps me. Maybe suggest that to your doctor.


#10

it takes awhile for meds to work and to get the right combination…try to hang in there and give it some time…talk to your doctor about every thing and share all of your concerns…i am hoping the best for you,and feel for your situation…keep us informed


#11

Welcome~
Hope you can get the right combination of meds and that you feel better very soon! xx


#12

What do you do for entertainment or are the sensations too distracting?


#13

Too distracting. I use to play golf, was learning guitar, boating, camping, fishing. I had an extremely active life before I became ill. Any type of stress at all sends it over the edge. Now my lifestyle is very sedentary. Can’t stand it, being sedentary, nor can I stand the additional hallucinations that are brought on in society, and evidently I am very delusional. I am going to speak to my doctor about meds on my next appointment. But, my prior meds caused extreme weight gain and the onset of diabetes. So, weight gain is definitely a deciding factor as I have lost 20 pounds since stopping Seroquel XR, Cymbalta, and Abilify. The decision was made to try to cope independently and start treatment for the resulting diabetes.


#14

So, I went to the doctor yesterday. The meds that I am currently on are medications intended to control the neuropathic pain. Previously, I was on antipsychotics. But, I developed diabetes my liver enzymes and lipid panels became extremely elevated. Since all of these are adverse effects of second generation antipsychotics, my doc and I decided to omit the meds attributed to the elevated lab values, which was making me very ill. These meds were Seroquel xr, Cymbalta, and Abilify.
The outcome of yesterday’s visit… all of my lab values are back to normal and I have lost 20lbs. However, I am still experiencing the tactile hallucinations and daily I fight the battle between delusional and non-delusional. You know, try to slap that idiot off of my shoulder that is attempting to tell me that this is real rather than imagined. We, the doc and I, decided to try to stay with pain management and begin counseling sessions with a therapist. For me, as long as I can cope, not suffer in pain and stay reasonably non-delusional… I guess this will have to work because I don’t know of any other possibilities. I cannot allow myself to be compromised by the medications as the help they provided me with was minimal.